Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 208, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 23, 2009, 9:10 PM EDT for Clayton County, Henry County, Georgia. It was in force for 65 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2009, 9:10 PM EDT (01:10 UTC)
- Expired
- Apr 23, 2009, 10:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Clayton County, GA, Henry County, GA
The radar
The Atlanta radar (KFFC), 35 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 9:20 PM EDT | HAIL 1 | 4 Ne Jonesboro, GA | HAIL LASTED ABOUT 20 MINUTES. |
| Apr 23, 9:29 PM EDT | HAIL 1 | 5 Ene Jonesboro, GA | |
| Apr 23, 9:35 PM EDT | HAIL 1 | Stockbridge, GA | HAIL LASTED ABOUT 10 MINUTES. |
| Apr 23, 9:50 PM EDT | HAIL 0.75 | Mcdonough, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.2 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 670 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1950 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 240110
SVRFFC
GAC063-151-240215-
/O.NEW.KFFC.SV.W.0208.090424T0110Z-090424T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
910 PM EDT THU APR 23 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CLAYTON COUNTY IN NORTH CENTRAL GEORGIA
HENRY COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 1015 PM EDT
* AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF STOCKBRIDGE...MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCDONOUGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3363 8426 3349 8401 3333 8420 3333 8422
3353 8436
TIME...MOT...LOC 0110Z 320DEG 13KT 3358 8432
$$3 follow-up statements
000
WWUS52 KFFC 240157
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
957 PM EDT THU APR 23 2009
GAC063-240207-
/O.CAN.KFFC.SV.W.0208.000000T0000Z-090424T0215Z/
CLAYTON GA-
957 PM EDT THU APR 23 2009
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLAYTON COUNTY IS
CANCELLED...
THE STORM HAS MOVED OUT OF THE COUNTY.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3358 8420 3349 8401 3336 8416 3335 8418
3350 8428
TIME...MOT...LOC 0157Z 322DEG 17KT 3349 8421
$$
GAC151-240215-
/O.CON.KFFC.SV.W.0208.000000T0000Z-090424T0215Z/
HENRY GA-
957 PM EDT THU APR 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR CENTRAL HENRY COUNTY...
AT 956 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED. THIS STORM WAS
LOCATED NEAR EAGLES LANDING OR 5 MILES SOUTHEAST OF STOCKBRIDGE...
MOVING SOUTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FLIPPEN...MCDONOUGH...BLACKSVILLE AND LUELLA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3358 8420 3349 8401 3336 8416 3335 8418
3350 8428
TIME...MOT...LOC 0157Z 322DEG 17KT 3349 8421
$$000
WWUS52 KFFC 240159 CCA
SVSFFC
SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
957 PM EDT THU APR 23 2009
GAC063-240207-
/O.COR.KFFC.SV.W.0208.000000T0000Z-090424T0215Z/
CLAYTON GA-
957 PM EDT THU APR 23 2009
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLAYTON COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3358 8420 3349 8401 3336 8416 3335 8418
3350 8428
TIME...MOT...LOC 0157Z 322DEG 17KT 3349 8421
$$
GAC151-240215-
/O.COR.KFFC.SV.W.0208.000000T0000Z-090424T0215Z/
HENRY GA-
957 PM EDT THU APR 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR CENTRAL HENRY COUNTY...
AT 956 PM EDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM NEAR EAGLES LANDING OR 5 MILES SOUTHEAST OF STOCKBRIDGE
...MOVING SOUTHEAST AT 20 MPH. HAIL TO THE SIZE OF NICKELS CAN BE
EXPECTED WITH THIS STORM.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FLIPPEN...MCDONOUGH...BLACKSVILLE AND LUELLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3358 8420 3349 8401 3336 8416 3335 8418
3350 8428
TIME...MOT...LOC 0157Z 322DEG 17KT 3349 8421
$$000
WWUS52 KFFC 240207
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1007 PM EDT THU APR 23 2009
GAC151-240217-
/O.EXP.KFFC.SV.W.0208.000000T0000Z-090424T0215Z/
HENRY GA-
1007 PM EDT THU APR 23 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HENRY COUNTY WILL BE
ALLOWED TO EXPIRE AT 1015 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
EXPECTED TO PRODUCE SEVERE WEATHER. HEAVY RAIN...SMALL HAIL AND
WIND GUSTS TO 35 MPH CAN BE EXPECTED THROUGH 1030 PM EDT.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3358 8420 3349 8401 3336 8416 3335 8418
3350 8428
TIME...MOT...LOC 0207Z 322DEG 17KT 3345 8418
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 6:20 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 23, 6:20 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 620 PM EDT THU APR 23 2009 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... PRIMARY CONCERN IN SHORT TERM PERIOD IS CHC FOR DEEP CONVECTION ...POSSIBLY SEVERE...THIS AFTERNOON AND EVENING. RADAR AND SATELLITE TRENDS INDICATE STRONG TSRA CURRENTLY OCCURRING OVER MIDDLE TN SE OF NASHVILLE. THIS ACTIVITY SHOULD DEVELOP FURTHER SOUTH ALONG NW- SE ORIENTED BAND OF WARM/MOIST ADVECTION AND INERTIAL INSTABILITY. MLCAPE CURRENTLY UP TO 2200 J/KG IN NORTH GA BUT VERTICAL WIND SHEAR IS SOMEWHAT WEAK...WITH 0-1KM BULK SHEAR AROUND 10KTS AND 0-6KM SHEAR AROUND 30KTS. EXPECT TO SEE ISOLD COVERAGE OF TSRA...SOME POSS SEVERE...WITH LARGE HAIL THE PRIMARY THREAT DEVELOP INTO NORTH GA THIS AFTERNOON. THIS MATCHES RECENT SPC MCD AS WELL. CONVECTION SHOULD DECREASE RAPIDLY AFTER MIDNIGHT AS INFLUENCE OF OH VALLEY SHORTWAVE AND FLOW ALOFT WEAKEN. PATTERN NOT TOO MUCH DIFFERENT FRIDAY AND SATURDAY AFTERNOON EXCEPT THAT LARGE SCALE FORCING AND VERTICAL WIND SHEAR WILL BECOME NEGLIGIBLE AS UPPER HIGH BUILDS INTO AREA. COULD SEE AN ISOLD PULSE TSTM IN FAR ERN OR NE GA FRI OR SAT AFTERNOON BUT NOT MUCH ELSE. TEMPS WILL BECOME A LITTLE ABOVE NORMAL BUT NOWHERE NEAR DAILY RECORDS. USED BIAS-ADJUSTED MAV/MET BLEND FOR MOST TEMPS. .LONG TERM /SUNDAY THROUGH THURSDAY/... NO MAJOR CHANGES TO MODEL PROGS FROM PREVIOUS RUNS DURING THIS PERIOD. BASED ON 12Z GFS/12Z ECMWF/00Z GFS ENSEMBLE...STILL APPEARS THAT UPPER RIDGE WILL REMAIN OVER THE SOUTHEAST THROUGH MONDAY BEFORE LARGE/BROAD POSITIVELY TILTED LONG WAVE TROUGH OVER THE WESTERN U.S. SLOWLY PROGRESSES EAST. INDIVIDUAL SHORT WAVES SHOULD REMAIN TO OUR WEST IN THIS PATTERN...BUT COULD SEE ISOLD/SCT SHRA/TSRA PARTICULARLY IN NW GA. GOING FCST LOOKS PRETTY CLOSE TO THIS GIVEN ABOVE SO NO CHANGES. SNELSON && .AVIATION... VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE FORECAST PERIOD. ISOLATED TO WIDELY SCATTERED CONVECTION SHOULD BE MAINLY ACROSS NORTH GEORGIA...ENDING AROUND 01Z TONIGHT. CEILINGS IN THESE AREAS EXPECTED TO REMAIN SCT-BKN AT 045-050. OTHERWISE...FEW-SCT VFR CONDITIONS EXPECTED THROUGH FRIDAY. LIGHT SOUTHWEST WINDS SHOULD CONTINUE THROUGH THE PERIOD...WITH HIGHER GUSTS ASSOCIATED WITH CONVECTIVE ACTIVITY TONIGHT. WIND SHIFT FROM SW TO SE EXPECTED FRIDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 57 88 57 85 55 / 20 20 10 10 10 ATLANTA 61 85 61 83 59 / 20 10 10 10 10 BLAIRSVILLE 52 81 51 80 51 / 20 20 5 20 5 CARTERSVILLE 55 86 53 84 53 / 20 10 5 10 10 COLUMBUS 58 88 59 87 58 / 10 10 10 5 10 GAINESVILLE 59 84 59 82 57 / 20 20 5 10 10 MACON 56 89 57 88 56 / 20 10 10 5 10 ROME 54 88 56 86 56 / 20 10 5 10 10 PEACHTREE CITY 54 85 52 84 52 / 20 10 10 10 10 VIDALIA 59 90 58 87 55 / 10 20 5 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 13/31
Hazardous weather outlook, Apr 23, 7:47 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 747 PM EDT THU APR 23 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-240930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 747 PM EDT THU APR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS EXPECTED THROUGH THIS EVENING OVER MOST OF NORTH AND CENTRAL GEORGIA. SOME OF THESE STORMS MAY BE SEVERE. .SYNOPSIS... A WARM FRONT STRETCHED FROM CENTRAL KENTUCKY TO ALONG THE GEORGIA TENNESSEE BORDER. THIS WARM FRONT WILL CONTINUE TO LIFT LIFT SLOWLY THIS EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND STRONG GUSTY WINDS. LARGE HAIL TO THE SIZE OF GOLF BALLS CAN BE POSSIBLE IN THE STRONGEST STORMS. .DISCUSSION... THE ATMOSPHERE SOUTH OF THE WARM FRONT IS MODERATELY UNSTABLE. THIS EVENING LIFTED INDICES WILL BE IN THE MINUS 3 TO MINUS 4 RANGE WITH CAPE BETWEEN 1500 AND 2500. THIS SHOULD ALLOW SOME STORMS TO REACH SEVERE CRITERIA...BUT WITH LITTLE LOW OR MID LEVEL SHEAR PRESENT...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HOWEVER... SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH OUR WEBSITE AT WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Apr 23, 7:28 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
728 PM EDT THU APR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 3 W VININGS 33.87N 84.52W
04/23/2009 E1.75 INCH COBB GA TRAINED SPOTTER
&&
SNELSONLocal storm report, Apr 23, 7:44 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
744 PM EDT THU APR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL SMYRNA 33.87N 84.52W
04/23/2009 E1.00 INCH COBB GA PUBLIC
0718 PM HAIL ATLANTA 33.76N 84.42W
04/23/2009 E1.00 INCH FULTON GA PUBLIC
0733 PM HAIL SMYRNA 33.87N 84.52W
04/23/2009 E1.00 INCH COBB GA PUBLIC
&&
JLFLocal storm report, Apr 23, 8:10 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
810 PM EDT THU APR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 3 WSW RESACA 34.57N 84.99W
04/23/2009 E0.88 INCH GORDON GA PUBLIC
0730 PM HAIL 1 E SMYRNA 33.87N 84.50W
04/23/2009 E0.75 INCH COBB GA PUBLIC
PENNY SIZED HAIL AT THE INTERSECTION OF I-75 AND I-285
NORTHWEST OF ATLANTA.
0740 PM HAIL CALHOUN 34.49N 84.94W
04/23/2009 E0.75 INCH GORDON GA PUBLIC
&&
JLFLocal storm report, Apr 23, 8:37 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
837 PM EDT THU APR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL DOUGLASVILLE 33.75N 84.75W
04/23/2009 E0.75 INCH DOUGLAS GA PUBLIC
0730 PM HAIL 2 NW HOLLINGSWORTH 34.45N 83.53W
04/23/2009 E0.75 INCH BANKS GA COUNTY OFFICIAL
0740 PM HAIL 3 SE CARTERSVILLE 34.14N 84.76W
04/23/2009 E1.00 INCH BARTOW GA PUBLIC
0745 PM HAIL MABLETON 33.81N 84.56W
04/23/2009 E1.00 INCH COBB GA PUBLIC
0755 PM HAIL TUCKER 33.85N 84.22W
04/23/2009 E0.75 INCH DEKALB GA PUBLIC
0810 PM HAIL ACWORTH 34.06N 84.68W
04/23/2009 E1.00 INCH COBB GA PUBLIC
&&
JLFLocal storm report, Apr 23, 8:46 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
846 PM EDT THU APR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL MABLETON 33.82N 84.58W
04/23/2009 E1.25 INCH COBB GA PUBLIC
HAIL REPORTED AT A LOCATION ON TREE FERN WAY SE.
0815 PM HAIL COLLEGE PARK 33.64N 84.46W
04/23/2009 E1.00 INCH FULTON GA PUBLIC
0815 PM HAIL KENNESAW 34.02N 84.62W
04/23/2009 E0.75 INCH COBB GA PUBLIC
0822 PM HAIL MARIETTA 33.95N 84.54W
04/23/2009 E1.00 INCH COBB GA PUBLIC
&&
JLFLocal storm report, Apr 23, 9:09 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
909 PM EDT THU APR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL ACWORTH 34.06N 84.68W
04/23/2009 E1.00 INCH COBB GA PUBLIC
0805 PM HAIL 6 NE ACWORTH 34.12N 84.60W
04/23/2009 E1.00 INCH CHEROKEE GA PUBLIC
0814 PM HAIL WOODSTOCK 34.10N 84.51W
04/23/2009 E0.75 INCH CHEROKEE GA PUBLIC
PENNY SIZED HAIL AT 92 AND 575.
0833 PM HAIL ROSWELL 34.04N 84.36W
04/23/2009 E1.00 INCH FULTON GA PUBLIC
0835 PM HAIL SNELLVILLE 33.86N 84.01W
04/23/2009 E1.25 INCH GWINNETT GA PUBLIC
0835 PM HAIL LILBURN 33.89N 84.14W
04/23/2009 E1.00 INCH GWINNETT GA AMATEUR RADIO
QUARTER SIZED HAIL AT LAWRENCEVILLE HIGHWAY AND PLEASANT
HILL ROAD.
&&
JLFThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:10 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, DeKalb, Fulton | 65 min |
| Apr 23, 8:24 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton | 66 min |
| Apr 23, 8:36 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Walton | 54 min |
| Apr 23, 8:49 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Hall, Jackson, Walton | 56 min |
| Apr 23, 8:50 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Newton | 55 min |
| Apr 23, 9:06 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 39 min |
| Apr 23, 9:12 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton | 27 min |
| Apr 23, 9:29 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Putnam | 61 min |
| Apr 23, 9:32 PM EDT | Severe Thunderstorm Warning | FFC | Jones, Monroe | 58 min |
| Apr 23, 9:35 PM EDT | Severe Thunderstorm Warning | FFC | Morgan | 36 min |
| Apr 23, 9:36 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Madison, Oglethorpe | 23 min |
| Apr 23, 10:02 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones | 58 min |
| Apr 23, 10:33 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Jones, Twiggs, Washington, Wilkinson | 57 min |
| Apr 23, 10:50 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Washington | 40 min |
| Apr 23, 11:25 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Bleckley, Johnson, Laurens, Twiggs, Washington and 1 more | 28 min |
| Apr 24, 4:38 AM EDT | Red Flag Warning | FFC | Chattahoochee, Coweta, Crawford, Crisp, Dooly, Fayette and 19 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.